Ask The Doctor > Questions & Answers > In previous months I was on 90mg progesterone cream, 4x

In previous months I was on 90mg progesterone cream, 4x

Patient: In previous months I was on 90mg progesterone cream, 4x a day and my period was never delayed. This month I’m on 100mg progesterone suppositories and 90mg cream 1x a day, so less overall progesterone. I’m 14dpo and no period, but HPT is negative. Is it likely that the suppositories are delaying my period, knowing that a higher dose of cream never did? Thank you!!

 

 

Doctor: Hello,Thanks for the query.It is indeed possible that the change in the progesterone route and dosage has delaye d your cycles. Since your pregnancy tests have been negative, we need not think in terms of a pregnancy.However, you may have to see a gynecologist for a beta hCG blood test which is very accurate in ruling out pregnancy. The doctor may then add on another hormone or change the dose so that you can expect your cycles soon in the form of withdrawal bleeding. Mental stress, change in sleep pattern, rigorous exercise, etc can also delay the cycles. Do check your thyroid hormone levels and hemoglobin which can be contributing factors to change in menstrual pattern. You may need hormonal supplements and iron supplements in that case.Hope this helped.Regards

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment